Alert archive / Texas / Wind Advisories in 2015
Wind Advisory 9, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at Apr 3, 2015, 4:07 PM MDT for El Paso County, Hudspeth County, Texas. It took effect at Apr 3, 2015, 9:00 PM MDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2015, 4:07 PM MDT (22:07 UTC)
- In effect from
- Apr 3, 2015, 9:00 PM MDT
- Expired
- Apr 4, 2015, 9:00 AM MDT
- In force
- 12 hr
- Issued by
- NWS El Paso, TX
Counties El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 89 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 10.1 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3673 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- -47 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
975 WWUS74 KEPZ 032207 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 407 PM MDT FRI APR 3 2015 ...GUSTY WINDS FOR THE WEST SLOPES OF THE FRANKLIN MOUNTAINS TONIGHT... .A BACKDOOR COLD FRONT WILL PUSH INTO THE AREA FROM THE NORTHEAST TONIGHT...ARRIVING IN EL PASO BETWEEN 8 PM AND 10 PM. LOW LEVEL WINDS WILL INCREASE TO AROUND 35 KNOTS JUST ABOVE MOUNTAIN-TOP LEVEL...RESULTING IN STRONG DOWNSLOPE WIND GUSTS ALONG WEST-FACING MOUNTAIN SLOPES. SUSTAINED WINDS AROUND 35 MPH WITH GUSTS 45 TO 50 MPH WILL DEVELOP ALONG THE WEST SLOPES OF THE FRANKLIN AND HUECO MOUNTAINS SHORTLY AFTER THE FRONT MOVES THROUGH...AND WILL LINGER INTO THE MORNING HOURS. TXZ418-420-040600- /O.NEW.KEPZ.WI.Y.0009.150404T0300Z-150404T1500Z/ WESTERN EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS- INCLUDING THE CITIES OF...DOWNTOWN...WEST EL PASO... UPPER VALLEY...HUECO TANKS...LOMA LINDA 407 PM MDT FRI APR 3 2015 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MDT SATURDAY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MDT SATURDAY. * AREA AFFECTED: WEST SLOPES OF THE FRANKLIN AND HUECO MOUNTAINS. * TIMING: 9 PM MDT TONIGHT THROUGH 9 AM MDT SATURDAY MORNING. * WIND SPEEDS: SUSTAINED 35 TO 40 MPH WITH GUSTS 45 TO 50 MPH. * IMPACT: UNSECURED SMALL LIGHT OBJECTS MAY BE SCATTERED. STRONG CROSS WINDS ON MOUNTAIN ROADS AND HIGHWAYS MAY MAKE DRIVING OF HIGH PROFILE VEHICLES MORE DIFFICULT TO CONTROL. * VISIBILITY: NO SIGNIFICANT AREAS OF BLOWING DUST ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HARDIMAN
1 follow-up statement
761 WWUS74 KEPZ 040535 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1135 PM MDT FRI APR 3 2015 ...GUSTY WINDS FOR THE WEST SLOPES OF THE FRANKLIN MOUNTAINS TONIGHT... .A BACKDOOR COLD FRONT MADE A STRONG PUSH THROUGH THE AREA FROM THE EAST FRIDAY EVENING. LOW LEVEL WINDS HAVE TURNED EAST AND HAVE BECOME STRONG AND GUSTY THROUGH PASSES AND OVER WEST SLOPES. MOUNTAIN-TOP LEVEL WINDS OF OVER 35 MPH WILL CREATE EVEN STRONGER DOWNSLOPE WIND GUSTS ACROSS WEST-FACING SLOPES. SUSTAINED WINDS AROUND 30 MPH WITH GUSTS 45 TO 50 MPH WILL BE EXPERIENCED ALONG THE WEST SLOPES OF THE FRANKLIN AND HUECO MOUNTAINS THROUGH THE OVERNIGHT HOURS INTO THE MORNING. TXZ418-420-041500- /O.CON.KEPZ.WI.Y.0009.000000T0000Z-150404T1500Z/ WESTERN EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS- INCLUDING THE CITIES OF...DOWNTOWN...WEST EL PASO... UPPER VALLEY...HUECO TANKS...LOMA LINDA 1135 PM MDT FRI APR 3 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT SATURDAY... * AREA AFFECTED: WEST SLOPES OF THE FRANKLIN AND HUECO MOUNTAINS. * TIMING: ALL NIGHT TONIGHT THROUGH 9 AM MDT SATURDAY MORNING. * WIND SPEEDS: SUSTAINED 35 TO 40 MPH WITH GUSTS 45 TO 50 MPH. * IMPACT: UNSECURED SMALL LIGHT OBJECTS MAY BE SCATTERED. STRONG CROSS WINDS ON MOUNTAIN ROADS AND HIGHWAYS MAY MAKE DRIVING OF HIGH PROFILE VEHICLES MORE DIFFICULT TO CONTROL. * VISIBILITY: NO SIGNIFICANT AREAS OF BLOWING DUST ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BIRD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Apr 3, 3:41 PM MDT, 26 minutes earlier.
Area forecast discussion, Apr 3, 3:41 PM MDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 341 PM MDT FRI APR 3 2015 .SYNOPSIS... A BACKDOOR COLD FRONT WILL PUSH THROUGH THE AREA TONIGHT... BRINGING GUSTY WINDS TO THE WEST SLOPES OF THE FRANKLIN MOUNTAINS. THE FRONT WILL BECOME NEARLY STATIONARY TOMORROW...AND TEMPERATURES WILL ONLY DROP BY A FEW DEGREES. AN ISOLATED POP-UP THUNDERSTORM OR TWO MAY DEVELOP LATE SATURDAY AFTERNOON FROM THE RIO GRANDE AND POINTS EAST. SUNDAY WILL BRING BREEZY SOUTHWEST WINDS AND DRY WEATHER...WHICH WILL CONTINUE INTO NEXT WEEK. EXPECT INCREASINGLY WINDY CONDITIONS NEXT WEEK...ESPECIALLY WEDNESDAY AND THURSDAY. && .DISCUSSION... MAIN FORECAST PROBLEM IN THE SHORT TERM INVOLVES A BACKDOOR COLD FRONT PUSHING THROUGH TONIGHT...AND THE OUTSIDE CHANCE FOR ISOLATED THUNDERSTORMS TOMORROW. OBS INDICATE THE BACKDOOR FRONT STRETCHES FROM NEAR CORONA TO SOMEWHERE JUST NE OF ROSWELL. HRRR AND NAM SUGGEST FROPA AT ELP JUST BEFORE 03Z (9 PM). COULD SEE WIND GUSTS APPROACHING ADVISORY CRITERIA OVERNIGHT ALONG THE HIGHER WEST SLOPES OF THE FRANKLINS WITH THE NAM INDICATING A LOW LEVEL WIND MAX AROUND 30-35 KNOTS NOSING INTO THE AREA. THE NAM HAS GENERALLY BEEN STRONGER WITH FRONT...PUSHING IT FARTHER WEST AND RESULTING IN COOLER TEMPERATURES VERSUS THE GFS. THERE WERE NO NOTABLE DIFFERENCES IN INITIAL CONDITIONS BETWEEN THE NAM AND GFS OR BETWEEN EITHER MODEL VERSUS 12Z OBS. THE NAM PUSHES THE FRONT WELL INTO ARIZONA AND KEEPS EASTERLIES IN PLACE AS FAR WEST AS LORDSBURG BY SAT EVENING. WITH THE COOLER LOW-LEVEL TEMPS IN PLACE IN THE NAM...THERES NO INSTABILITY AND A STRONG LOW-LEVEL INVERSION OVER MOST OF OUR AREA...THOUGH THE 18Z RUN SUGGESTS A LITTLE MORE MOISTURE AND WEAK INSTABILITY IN SOUTHERN HUDSPETH COUNTY. THE GFS PUSHES THE FRONT TO THE DIVIDE BY 18Z...BUT WESTERLIES END UP MIXING THE FRONT BACK TO AROUND THE RIO GRANDE BY LATE AFTERNOON. GIVEN THE UPPER LEVEL PATTERN...THIS SEEMS TO BE THE MORE LIKELY SCENARIO...AND THE ECMWF AND A FEW HIGH-RES WRF RUNS ARE IN AGREEMENT. THE GFS SUGGESTS STRONG CONVERGENCE AND DEWPOINTS AROUND 40F WILL LEAD TO WEAK INSTABILITY WITH A WEAK/MODERATE CAP FROM THE RIO GRANDE AND POINTS EAST. THE GFS HAS BEEN CONSISTENT IN THE LAST FEW RUNS WITH THE SAT EVENING FRONT POSITION...LOW LEVEL MOISTURE... AND QPF FIELDS SUGGESTING ISOLATED CONVECTION DEVELOPING LATE IN THE DAY NEAR AND EAST OF THE FRONT. WHILE WE WILL LIKELY HAVE A FEW WEAK DISTURBANCES EMBEDDED IN THE SW FLOW ALOFT... THE LACK OF ANY REALLY STRONG UPPER LEVEL FEATURES SUGGESTS ANY STORMS THAT MANAGE TO BREAK THE CAP WILL BE HIGHLY ISOLATED...THEREFORE I KEPT THE POPS IN THE SLIGHT CHANCE CATEGORY. CONFIDENCE WAS NOT HIGH ENOUGH TO GO WITH COVERAGE WORDING (ISOLATED) IN THIS CASE. A WEAK UPPER LEVEL SHORTWAVE TROUGH WILL SWEEP THROUGH THE AREA ON SUNDAY... BUT ANY LOW LEVEL MOISTURE LEFT IN THE AREA SUNDAY MORNING WILL QUICKLY SCOUR OUT. INSTEAD WE WILL SEE MORE SPRING- LIKE WEATHER WITH BREEZY SOUTHWEST WINDS AND WARMING TEMPERATURES. THIS TREND WILL CONTINUE INTO NEXT WEEK AS A DEEP TROUGH CARVES OUT OVER THE PACIFIC NORTHWEST...SLOWLY DIGS SOUTHWARD...AND MOVES TOWARDS THE FOUR CORNERS BY THURSDAY MORNING. EXPECT INCREASINGLY BREEZY SOUTHWEST WINDS THROUGH THE WEEK...WITH WINDY CONDITIONS LIKELY IN THE WED-THU TIME FRAME. && .AVIATION...VALID 04/00Z-05/00Z... VFR CONDITIONS THRU PERIOD WITH P6SM FEW150-BKN250. SFC WINDS GENERALLY AT OR BELOW 15 KTS THRU 03Z. BACK DOOR COOL FRONT WILL WILL BRING A STRONGER EASTERLY PUSH INTO THE REGION BY 06Z INCREASING WINDS AT KELP AND KLRU ABOVE 15KTS. AWW AT KELP 05Z-10Z AS WINDS COULD INCREASE TO 10026G35KT. && .FIRE WEATHER... TONIGHT A BACK DOOR COOL FRONT WILL BRING A STRONGER EASTERLY PUSH INTO THE REGION DROPPING TEMPS AND HELPING RH VALUES RECOVER BEHIND THE FRONT. SATURDAY AS THE SURFACE HIGH MOVES EAST GULF MOISTURE WILL BE TRANSPORTED INTO THE AREA. THIS MOISTURE WILL INCREASE CHANCES FOR ISOLATED RAIN SHOWERS AND THUNDERSTORMS ACROSS MUCH OF THE AREA ESPECIALLY IN THE MOUNTAIN ZONES SATURDAY AND SATURDAY NIGHT. SUNDAY THROUGH WEDNESDAY...DRY SOUTHWEST FLOW RETURNS WITH DAYTIME TEMPS GETTING BACK ABOVE NORMAL WITH BREEZY TO WINDY CONDITIONS PREVAILING DURING THE AFTERNOONS. CRITICAL FIRE WEATHER CONDITION WILL APPROACH RED FLAG WARNING ON MONDAY AND TUESDAY. WEDNESDAY NIGHT AN UPPER LEVEL LOW BEGINS TO DEEPEN AND MOVE EAST PASSING NORTH OF THE AREA TIGHTENING UP THE PRESSURE GRADIENTS AND CREATING WINDY AFTERNOONS ON THURSDAY AND FRIDAY. SATURDAY RH VALUES WILL RECOVER WITH VALUES IN THE 20S TO 30S ACROSS ALL ZONES EXCEPT THE FAR WESTERN ZONES WHERE THEY WILL REMAIN IN THE TEENS. SUNDAY MIN RH VALUES FALL BACK DOWN TO THE TEENS AND SINGLE DIGITS ACROSS REGION. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 52 75 57 84 58 / 0 0 20 0 0 SIERRA BLANCA 46 69 50 81 53 / 0 10 10 0 0 LAS CRUCES 49 75 47 80 48 / 0 0 0 0 0 ALAMOGORDO 46 74 48 79 50 / 0 0 0 0 0 CLOUDCROFT 30 54 36 59 39 / 0 10 10 0 0 TRUTH OR CONSEQUENCES 45 73 49 79 48 / 0 0 0 0 0 SILVER CITY 43 69 42 70 43 / 0 0 0 0 0 DEMING 45 75 46 79 45 / 0 0 0 0 0 LORDSBURG 45 78 41 79 43 / 0 0 0 0 0 WEST EL PASO METRO 56 75 57 83 57 / 0 0 20 0 0 DELL CITY 46 68 48 84 52 / 0 0 0 0 0 FORT HANCOCK 51 75 53 86 53 / 0 10 10 0 0 LOMA LINDA 45 67 50 77 53 / 0 10 20 0 0 FABENS 49 74 53 85 53 / 0 10 20 0 0 SANTA TERESA 51 75 52 82 53 / 0 0 10 0 0 WHITE SANDS HQ 51 74 49 81 54 / 0 0 10 0 0 JORNADA RANGE 42 74 40 80 44 / 0 0 0 0 0 HATCH 46 76 45 81 46 / 0 0 0 0 0 COLUMBUS 49 77 50 79 50 / 0 0 0 0 0 OROGRANDE 48 71 49 79 53 / 0 0 10 0 0 MAYHILL 31 59 41 67 44 / 0 10 10 0 0 MESCALERO 32 60 38 67 41 / 0 10 10 0 0 TIMBERON 33 60 40 67 43 / 0 10 10 0 0 WINSTON 34 67 39 71 40 / 0 0 0 0 0 HILLSBORO 40 71 43 75 44 / 0 0 0 0 0 SPACEPORT 41 74 42 80 44 / 0 0 0 0 0 LAKE ROBERTS 37 67 39 69 39 / 0 0 0 0 0 HURLEY 42 71 41 72 43 / 0 0 0 0 0 CLIFF 43 77 42 76 41 / 0 0 0 0 0 MULE CREEK 35 74 33 74 34 / 0 0 0 0 0 FAYWOOD 42 70 45 73 44 / 0 0 0 0 0 ANIMAS 47 80 45 80 46 / 0 0 0 0 0 HACHITA 45 79 45 79 45 / 0 0 0 0 0 ANTELOPE WELLS 44 80 46 79 45 / 0 0 0 0 0 CLOVERDALE 45 78 45 76 45 / 0 0 0 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 25-HARDIMAN/28-PAZOS
Hazardous weather outlook, Apr 3, 6:53 AM MDT, 9 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 653 AM MDT FRI APR 3 2015 NMZ401>417-TXZ418>424-041300- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 653 AM MDT FRI APR 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ON SATURDAY FOR AREAS MAINLY EAST OF THE RIO GRANDE. RAIN AMOUNTS WILL BE LIGHT AND SPOTTY. DRY...WARM AND BREEZY TO WINDY CONDITIONS WILL OCCUR SUNDAY THROUGH THURSDAY DUE TO A STRONG WEST TO SOUTHWEST FLOW PATTERN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.